Valerian Overdose

If you take too much valerian, overdose symptoms may include tightness of the chest, lightheadedness, and stomach cramps. It is not known how to best treat people who take too much valerian. Treatment may involve administering certain medications, pumping the stomach, or treating the symptoms that occur as a result of the valerian overdose.

Valerian Overdose: An Overview

Valerian is an herb that is often used in supplements for the treatment of insomnia, as well as various other conditions. The effects of a valerian overdose will vary, depending on the valerian dosage and whether it was taken with any other substances.
 
If you happen to overdose on valerian, seek immediate medical attention.
 

Symptoms of a Valerian Overdose

Even though valerian is a natural substance, it is possible to take too much. An overdose may result in any of the usual valerian side effects or may cause other problems, such as:
 
  • Fatigue
  • Abdominal cramps (stomach cramps)
  • Tightness of the chest
  • Lightheadedness
  • Shaky hands and feet.
     
This information was obtained from a single report of a valerian overdose. The symptoms of the overdose were gone within 24 hours, and the person fully recovered.
 

Treatment for a Valerian Overdose

It is not known how best to treat a valerian overdose. If the overdose was recent, your healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
It is important that you seek prompt medical attention if you believe that you may have overdosed on valerian.
 
Healthy Pet, Healthy You

Valerian Extract Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.